Hail, Crawford
- When
- April 24, 2:18 PM CST
- Where
- Crawford County, 0.45 mi NE of Uniontown
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.584, -94.444
Thunderstorms developed along a cold front as it moved into the region during the afternoon of the 24th. The stronger storms produced large hail and damaging wind.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Thunderstorms developed along a cold front as it moved into the region during the afternoon of the 24th. The stronger storms produced large hail and damaging wind.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 24, 11:22 AM CST, 2 hours 56 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1222 PM CDT THU APR 24 2014 .DISCUSSION... THE 18Z TAF DISCUSSION IS INCLUDED BELOW. && .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. BAND OF STORMS ALONG COLD FRONT WILL SWEEP EAST ACROSS ERN OK AND NW AR THIS AFTERNOON. TEMPO GROUPS HAVE BEEN INCLUDED AT ALL SITES EXCPT FOR NE OK...WHERE STORMS SHOULD CLEAR THOSE SITES BY 18Z. SFC WINDS WILL SWITCH TO NWRLY AND WILL BECOME GUSTY TO NEAR 30 KTS AT SOME SPOTS. VFR CONDITIONS WITH LIGHT WINDS EXPTD TONIGHT AS HIGH PRESSURE BUILDS IN. LACY && .PREV DISCUSSION... /ISSUED 1126 AM CDT THU APR 24 2014/ DISCUSSION... WV IMAGERY SHOWS A COMPACT...BUT POTENT PV MAX MOVING ACROSS OKLAHOMA TODAY. WARM ADVECTION IN ADVANCE OF THE SYSTEM BROUGHT THE FIRST ROUND OF STORMS MAINLY DOWN SOUTH WHICH EXITED THE AREA TO THE EAST. A NEW ROUND OF STORMS IS NOW ONGOING...THIS TIME RIGHT ON THE FRONT JUST TO THE W/NW OF TULSA. SO FAR THIS ACTIVITY HAS REMAINED BELOW SEVERE...MOST LIKELY DUE TO LIMITED HEATING AHEAD OF THE FRONT IN THE WARM SECTOR. THERE IS A LIMITED RISK OF SEVERE AS THIS BOUNDARY SWEEPS EAST...ESPECIALLY GOING INTO THE AFTERNOON. LACY PREV DISCUSSION... /ISSUED 601 AM CDT THU APR 24 2014/ AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. A COUPLE OF ROUNDS OF TSRA WILL BE POSSIBLE AT ALL TERMINALS DURING THE FIRST 12 HOURS OF THE TAF PERIOD...WITH THE FROPA LATE THIS MORNING INTO THE AFTERNOON ENDING TSRA AT EACH LOCATION. MVFR CONDITIONS CAN BE EXPECTED IN TSRA...WITH VFR CONDITIONS OTHERWISE. WINDS WILL SHIFT FROM A SOUTH TO SOUTHWEST DIRECTION TO A WEST TO NORTHWEST DIRECTION AND GUSTY BEHIND THE FRONT. WINDS WILL DIMINISH QUICKLY DURING THE MID TO LATE EVENING HOURS. PREV DISCUSSION... /ISSUED 328 AM CDT THU APR 24 2014/ DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE E ACROSS PARTS OF ECNTRL AND SE OK LATE TONIGHT. HAVE OBSERVED SOME SPORADIC 35-45 MPH GUSTS ASSOCIATED WITH PRESSURE FALLS IN THE WAKE OF THE DECAYING PRECIPITATION...ALTHOUGH ACTIVITY WILL CONTINUE TO WEAKEN OVER THE NEXT SEVERAL HOURS. COLD FRONT ACROSS KS AND ASSOCIATED CONVECTION WILL BUILD INTO NE OK LATER THIS MORNING AND EVENTUALLY DEVELOP S ALONG THE BOUNDARY INTO THE AFTERNOON. SOME OF THIS ACTIVITY WILL POSE A LIMITED SEVERE WEATHER THREAT...ESPECIALLY ACROSS WRN AR WHERE THE BETTER LOW-LEVEL MOISTURE WILL BE FOUND. EXPECT THE PRECIPITATION TO SHIFT E OF THE FORECAST BY LATE AFTERNOON...WITH COOLER/DRIER CONDITIONS OVERNIGHT. SOUTH WINDS WILL QUICKLY RETURN BY FRIDAY...ALTHOUGH MOISTURE RETURN WILL REMAIN LIMITED. BREEZY AND WARM...WITH HIGHS IN THE MID 70S TO LOWER 80S. THE DRYLINE WILL RE-ESTABLISH ITSELF ACROSS FAR WRN OK BY SATURDAY AFTERNOON...WITH OUR FORECAST AREA SQUARELY IN THE WARM SECTOR. EXPECT OUR REGION TO REMAIN DRY THROUGH THE DAY...ALTHOUGH HAVE LEFT SOME SMALL POPS ACROSS OUR WRN SECTIONS. BETTER CHANCES OF THUNDERSTORMS WILL HOLD OFF UNTIL LATE SATURDAY NIGHT AND ESPECIALLY BY SUNDAY AS A STRONG MID-LEVEL JET PUNCHES INTO THE SRN PLAINS AND THE DRYLINE DRIVES EWD INTO CNTRL OK SUNDAY AFTERNOON. EXTREME INSTABILITY AND VERY STRONG WIND FIELDS WILL BE SUPPORTIVE OF SEVERE THUNDERSTORMS...WITH LARGE HAIL...DAMAGING WINDS AND TORNADOES POSSIBLE SUNDAY AFTERNOON AND INTO THE EVENING. ECMWF/GFS IN BETTER AGREEMENT GOING INTO NEXT WEEK...WITH BROAD CYCLONIC FLOW DOMINATING THE AREA FOR MUCH OF THE WEEK. PERIODS OF LIGHT SHOWERS WILL BE POSSIBLE...ALONG WITH AN EXTENDED PERIOD OF BELOW NORMAL TEMPERATURES. && .PRELIMINARY POINT TEMPS/POPS... TUL 47 82 61 85 / 0 0 10 10 FSM 51 80 56 84 / 10 0 0 10 MLC 47 81 61 82 / 0 0 0 10 BVO 44 81 58 86 / 0 0 10 10 FYV 44 76 54 80 / 10 0 0 10 BYV 45 76 54 80 / 10 0 10 10 MKO 46 80 58 84 / 0 0 0 10 MIO 44 80 56 83 / 10 0 10 10 F10 48 80 61 84 / 0 0 0 10 HHW 49 81 61 82 / 0 0 0 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...30
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 255 PM CDT THU APR 24 2014 ARZ001-002-010-011-019-020-029-OKZ049-053>076-251000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 255 PM CDT THU APR 24 2014 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...PARTS OF EASTERN OKLAHOMA...WEST CENTRAL AND NORTHWEST ARKANSAS ONSET...ONGOING. SIGNIFICANT WINDS. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... A LINE OF THUNDERSTORMS ALONG A COLD FRONT WILL POSE AN ELEVATED RISK OF SEVERE HAIL AND WIND THIS AFTERNOON. THE AREA WITH GREATEST RISK WILL REMAIN ALONG OF THE FRONT AS IT MOVES EAST ACROSS FAR EASTERN OKLAHOMA...WEST CENTRAL AND NORTHWEST ARKANSAS WHERE INSTABILITY WILL BE MAXIMIZED. ADDITIONALLY...SOUTHERLY WINDS...NOT ASSOCIATED WITH THUNDERSTORMS AHEAD OF THE FRONT WILL GUST TO NEAR 30 MPH AT TIMES. BEHIND THE FRONT...NORTHWEST WINDS BEHIND THE FRONT THIS AFTERNOON MAY GUST INTO THE 35 TO 40 MPH RANGE. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...VERY HIGH FIRE WEATHER POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL. SUNDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...HIGH WIND POTENTIAL. WEDNESDAY...HIGH WIND POTENTIAL. EXTENDED DISCUSSION... AN ELEVATED RISK OF SEVERE WEATHER WILL COME WHEN THE NEXT SYSTEM MOVES INTO THE PLAINS OVER THE WEEKEND. THE GREATEST RISK OF SEVERE WEATHER WILL BE ON SUNDAY...INCLUDING THE POTENTIAL FOR STRONG TORNADOES...VERY LARGE HAIL...AND DAMAGING WINDS. SOME RISK OF STORMS WILL CONTINUE INTO MONDAY AS WELL. STAY TUNED TO THE LATEST FORECASTS AS THE WEEKEND APPROACHES AND THE DETAILS BECOME BETTER DEFINED. INCREASED FIRE WEATHER CONCERNS ARE EXPECTED FRIDAY AND AGAIN ON SATURDAY AFTERNOON ALONG AND TO THE NORTH OF INTERSTATE 44 DUE TO STRONG AND GUSTY SOUTHERLY WINDS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1051 AM CDT THU APR 24 2014
OKZ054-059-060-064-241630-
CREEK OK-OSAGE OK-PAWNEE OK-TULSA OK-
1051 AM CDT THU APR 24 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1130 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
WESTERN CREEK...OSAGE...PAWNEE AND WESTERN TULSA
AT 1050 AM CDT...A BROKEN LINE OF THUNDERSTORMS WERE LOCATED FROM 9
MILES NORTHEAST OF FORAKER TO 11 MILES WEST OF MILFAY...MOVING EAST
AT 30 MPH. AREAS TO THE WEST AND NORTHWEST OF TULSA WILL BE AFFECTED
BY THIS ACTIVITY.
THESE STORMS WILL BE CAPABLE OF PRODUCING PEA TO PENNY SIZE HAIL AND
WIND GUSTS TO 40 MPH.
LAT...LON 3700 9601 3572 9631 3568 9662 3615 9663
3616 9673 3700 9655
TIME...MOT...LOC 1550Z 269DEG 25KT 3698 9644 3581 9671
LACYSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1129 AM CDT THU APR 24 2014
OKZ054>056-059>061-064>067-241715-
CREEK OK-NOWATA OK-OKFUSKEE OK-OKMULGEE OK-OSAGE OK-PAWNEE OK-ROGERS
OK-TULSA OK-WAGONER OK-WASHINGTON OK-
1129 AM CDT THU APR 24 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1215 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
CREEK...WESTERN NOWATA...WESTERN OKMULGEE...EASTERN OSAGE...
EASTERN PAWNEE...WESTERN ROGERS...TULSA...NORTHWESTERN WAGONER
AND WASHINGTON
IN EAST CENTRAL OKLAHOMA
OKFUSKEE
AT 1129 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHWEST OF WAH SHA SHE STATE PARK TO 11
MILES SOUTHWEST OF BARNSDALL TO 4 MILES NORTH OF BRISTOW TO 6 MILES
SOUTH OF PADEN...MOVING EAST AT 30 MPH. AREAS ALONG AND WEST OF THE
HIGHWAY 75 CORRIDOR WILL BE AFFECTED BY THIS ACTIVITY.
THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.
LAT...LON 3700 9559 3643 9566 3590 9579 3535 9606
3535 9644 3545 9645 3543 9649 3545 9655
3539 9654 3539 9662 3551 9663 3589 9645
3701 9625
TIME...MOT...LOC 1629Z 269DEG 26KT 3699 9613 3642 9620
3589 9633 3543 9656
LACYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
156 PM CDT THU APR 24 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0134 PM TSTM WND GST 4 WNW EUFAULA 35.31N 95.65W
04/24/2014 M59 MPH MCINTOSH OK MESONET
&&
JDSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
234 PM CDT THU APR 24 2014
OKZ072>076-242000-
HASKELL OK-LATIMER OK-LE FLORE OK-PITTSBURG OK-SEQUOYAH OK-
234 PM CDT THU APR 24 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 300 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
HASKELL...NORTHWESTERN LE FLORE...EASTERN PITTSBURG AND NORTHERN
LATIMER
IN EAST CENTRAL OKLAHOMA
SOUTHEASTERN SEQUOYAH
AT 234 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 13 MILES NORTH OF KANIMA TO KINTA TO 2 MILES EAST OF
DOW...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...COTTONWOOD...MCCURTAIN...
STIGLER...LEQUIRE...LEWISVILLE...KINTA...KEOTA...KANIMA...GANS...
MULDROW...ROLAND...WILBURTON...BENGAL...DAMON...GOWEN...PANOLA...RED
OAK...FANSHAWE...SHADY POINT...MILTON...PANAMA...BOKOSHE...SPIRO...
SCULLYVILLE...COWLINGTON...HARTSHORNE...HAILEYVILLE...DOW AND ROBBERS
CAVE STATE PARK.
THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH.
LAT...LON 3512 9461 3481 9500 3482 9568 3511 9534
3537 9513 3544 9444
TIME...MOT...LOC 1934Z 244DEG 40KT 3547 9502 3513 9520
3490 9554PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
237 PM CDT THU APR 24 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM HAIL MCALESTER 34.93N 95.77W
04/24/2014 E0.88 INCH PITTSBURG OK PUBLIC
&&
AEJPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
306 PM CDT THU APR 24 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0224 PM HAIL WEBBERS FALLS 35.51N 95.13W
04/24/2014 E1.00 INCH MUSKOGEE OK PUBLIC
TIME ESTIMATED BY RADAR.
&&
AEJThe Western Arkansas radar (KSRX), 34 km away, was scanning. The volume nearest the first event began at 20:16 UTC.
5 hail, 1 thunderstorm wind. Local standard time, as filed.
Strong thunderstorm wind destroyed an outbuilding north of town.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2014Every state in 2014This day in weather historyWarnings in Arkansas, April 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 512098, 512099, 512100, 512101, 512102, 512104.